Kyoto Journal of Mathematics

Quiver varieties and cluster algebras

Hiraku Nakajima

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

Motivated by a recent conjecture by Hernandez and Leclerc, we embed a Fomin-Zelevinsky cluster algebra into the Grothendieck ring $\mathbf{R}$ of the category of representations of quantum loop algebras ${\mathbf{U}}_{q}({\mathbf{L}}\mathfrak{g})$ of a symmetric Kac-Moody Lie algebra, studied earlier by the author via perverse sheaves on graded quiver varieties. Graded quiver varieties controlling the image can be identified with varieties which Lusztig used to define the canonical base. The cluster monomials form a subset of the base given by the classes of simple modules in $\mathbf{R}$, or Lusztig’s dual canonical base. The conjectures that cluster monomials are positive and linearly independent (and probably many other conjectures) of Fomin and Zelevinsky follow as consequences when there is a seed with a bipartite quiver. Simple modules corresponding to cluster monomials factorize into tensor products of “prime” simple ones according to the cluster expansion.

Article information

Source
Kyoto J. Math. Volume 51, Number 1 (2011), 71-126.

Dates
First available: 25 February 2011

Permanent link to this document
http://projecteuclid.org/euclid.kjm/1298669426

Digital Object Identifier
doi:10.1215/0023608X-2010-021

Zentralblatt MATH identifier
05880786

Mathematical Reviews number (MathSciNet)
MR2784748

Subjects
Primary: 13F60: Cluster algebras
Secondary: 17B37: Quantum groups (quantized enveloping algebras) and related deformations [See also 16T20, 20G42, 81R50, 82B23] 14D21: Applications of vector bundles and moduli spaces in mathematical physics (twistor theory, instantons, quantum field theory) [See also 32L25, 81Txx] 16G20: Representations of quivers and partially ordered sets

Citation

Nakajima, Hiraku. Quiver varieties and cluster algebras. Kyoto Journal of Mathematics 51 (2011), no. 1, 71--126. doi:10.1215/0023608X-2010-021. http://projecteuclid.org/euclid.kjm/1298669426.


Export citation

References

  • [1] I. Assem, D. Simson, and A. Skowroński, Elements of the Representation Theory of Associative Algebras, Vol. 1: Techniques of Representation Theory, London Math. Soc. Stud. Texts 65, Cambridge Univ. Press, Cambridge, 2006.
  • [2] A. A. Beĭlinson, J. Bernstein, and P. Deligne, “Faisceaux pervers” in Analysis and Topology on Singular Spaces, I (Luminy, France, 1981), Astérisque 100, Soc. Math. France, Montrouge, 1982, 5–171.
  • [3] A. Berenstein, S. Fomin, and A. Zelevinsky, Cluster algebras, III: Upper bounds and double Bruhat cells, Duke Math. J. 126 (2005), 1–52.
  • [4] A. Berenstein and A. Zelevinsky, Quantum cluster algebras, Adv. Math. 195 (2005), 405–455.
  • [5] I. N. Bernšteĭn, I. M. Gelfand [Gel'fand], and V. A. Ponomarev, Coxeter functors, and Gabriel’s theorem (in Russian), Uspehi Mat. Nauk 28 (1973), no. 2 (170), 19–33.
  • [6] A. B. Buan, R. Marsh, M. Reineke, I. Reiten, and G. Todorov, Tilting theory and cluster combinatorics, Adv. Math. 204 (2006), 572–618.
  • [7] P. Caldero and F. Chapoton, Cluster algebras as Hall algebras of quiver representations, Comment. Math. Helv. 81 (2006), 595–616.
  • [8] P. Caldero and B. Keller, From triangulated categories to cluster algebras, II, Ann. Sci. École Norm. Sup. (4) 39 (2006), 983–1009.
  • [9] P. Caldero and M. Reineke, On the quiver Grassmannian in the acyclic case, J. Pure Appl. Algebra 212 (2008), 2369–2380.
  • [10] P. Caldero and A. Zelevinsky, Laurent expansions in cluster algebras via quiver representations, Mosc. Math. J. 6 (2006), 411–429.
  • [11] V. Chari and D. Hernandez, “Beyond Kirillov-Reshetikhin modules” in Quantum Affine Algebras, Extended Affine Lie Algebras, and Their Applications, Contemp. Math. 506, Amer. Math. Soc., Providence, 2010, 49–81.
  • [12] N. Chriss and V. Ginzburg, Representation Theory and Complex Geometry, Birkhäuser, Boston, 1997.
  • [13] J. H. Conway and H. S. M. Coxeter, Triangulated polygons and frieze patterns, Math. Gaz. 57 (1973), 87–94.
  • [14] W. Crawley-Boevey, Normality of Marsden-Weinstein reductions for representations of quivers, Math. Ann. 325 (2003), 55–79.
  • [15] V. I. Danilov and A. G. Khovanskiĭ, Newton polyhedra and an algorithm for calculating Hodge-Deligne numbers (in Russian), Izv. Akad. Nauk SSSR Ser. Mat. 50 (1986), 925–945.
  • [16] P. Deligne, Théorie de Hodge, III, Inst. Hautes Études Sci. Publ. Math. 44 (1974), 5–77.
  • [17] H. Derksen, J. Weyman, and A. Zelevinsky, Quivers with potentials and their representations, II: Applications to cluster algebras, J. Amer. Math. Soc. 23 (2010), 749–790.
  • [18] P. Di Francesco and R. Kedem, Q-systems, heaps, paths and cluster positivity, Comm. Math. Phys. 293 (2010), 727–802.
  • [19] M. Ding, J. Xiao, and F. Xu, Integral bases of cluster algebras and representations of tame quivers, preprint, arXiv:0901.1937v2 [math.RT]
  • [20] G. Dupont, Generic variables in acyclic cluster algebras and bases in affine cluster algebras, preprint, arXiv:0811.2909.
  • [21] S. Fomin and A. Zelevinsky, Cluster algebras, I: Foundations, J. Amer. Math. Soc. 15 (2002), 497–529.
  • [22] S. Fomin and A. Zelevinsky, Cluster algebras, II: Finite type classification, Invent. Math. 154 (2003), 63–121.
  • [23] S. Fomin and A. Zelevinsky, Cluster algebras, IV: Coefficients, Compos. Math. 143 (2007), 112–164.
  • [24] E. Frenkel and N. Reshetikhin, “The q-characters of representations of quantum affine algebras and deformations of $\mathscr{W}$-algebras” in Recent Developments in Quantum Affine Algebras and Related Topics (Raleigh, N.C., 1998), Contemp. Math. 248, Amer. Math. Soc., Providence, 1999, 163–205.
  • [25] C. Geiss, B. Leclerc, and J. Schröer, Rigid modules over preprojective algebras, Invent. Math. 165 (2006), 589–632.
  • [26] C. Geiss, B. Leclerc, and J. Schröer, Cluster algebra structures and semicanonical bases for unipotent groups, preprint, arXiv:math/0703039v4 [math.RT]
  • [27] S. I. Gelfand and Y. I. Manin, Methods of Homological Algebra, 2nd ed., Springer Monogr. Math., Springer, Berlin, 2003.
  • [28] D. Happel and L. Unger, Almost complete tilting modules, Proc. Amer. Math. Soc. 107 (1989), 603–610.
  • [29] D. Hernandez, The Kirillov-Reshetikhin conjecture and solutions of T-systems, J. Reine Angew. Math. 596 (2006), 63–87.
  • [30] D. Hernandez, Smallness problem for quantum affine algebras and quiver varieties, Ann. Sci. École Norm. Supér. (4) 41 (2008), 271–306.
  • [31] D. Hernandez and B. Leclerc, Cluster algebras and quantum affine algebras, Duke Math. J. 154 (2010), 265–341.
  • [32] A. Hubery, Acyclic cluster algebras via Ringel-Hall algebras, preprint.
  • [33] R. Inoue, O. Iyama, A. Kuniba, T. Nakanishi, and J. Suzuki, Periodicities of T-systems and Y-systems, preprint, arXiv:0812.0667v3 [math.QA]
  • [34] V. G. Kac, Infinite root systems, representations of graphs and invariant theory, Invent. Math. 56 (1980), 57–92.
  • [35] V. G. Kac, Infinite root systems, representations of graphs and invariant theory, II, J. Algebra 78 (1982), 141–162.
  • [36] M. Kashiwara and P. Schapira, Sheaves on Manifolds, with a chapter in French by Christian Houzel, Grundlehren Math. Wiss. 292, Springer, Berlin, 1990.
  • [37] B. Keller, Cluster algebras, quiver representations and triangulated categories, preprint, arXiv:0807.1960v11 [math.RT]
  • [38] H. Knight, Spectra of tensor products of finite-dimensional representations of Yangians, J. Algebra 174 (1995), 187–196.
  • [39] G. Laumon, Transformation de Fourier, constantes d’équations fonctionnelles et conjecture de Weil, Inst. Hautes Études Sci. Publ. Math. 65 (1987), 131–210.
  • [40] B. Leclerc, Algèbres affine quantiques et algèbres amassées, talk at Institut Henri Poincaré, Paris, 2008.
  • [41] B. Leclerc, Canonical and semicanonical bases, talk at Reims.
  • [42] G. Lusztig, Affine quivers and canonical bases, Inst. Hautes Études Sci. Publ. Math. 76 (1992), 111–163.
  • [43] G. Lusztig, Introduction to Quantum Groups, Progr. Math. 110, Birkhäuser, Boston, 1993.
  • [44] G. Lusztig, On quiver varieties, Adv. Math. 136 (1998), 141–182.
  • [45] G. Lusztig, Semicanonical bases arising from enveloping algebras, Adv. Math. 151 (2000), 129–139.
  • [46] R. Marsh, M. Reineke, and A. Zelevinsky, Generalized associahedra via quiver representations, Trans. Amer. Math. Soc. 355 (2003), 4171–4186.
  • [47] H. Nakajima, Instantons on ALE spaces, quiver varieties, and Kac-Moody algebras, Duke Math. J. 76 (1994), 365–416.
  • [48] H. Nakajima, Quiver varieties and Kac-Moody algebras, Duke Math. J. 91 (1998), 515–560.
  • [49] H. Nakajima, Quiver varieties and finite-dimensional representations of quantum affine algebras, J. Amer. Math. Soc. 14 (2001), 145–238.
  • [50] H. Nakajima, Quiver varieties and tensor products, Invent. Math. 146 (2001), 399–449.
  • [51] H. Nakajima, “T-analogue of the q-characters of finite dimensional representations of quantum affine algebras” in Physics and combinatorics, 2000 (Nagoya, Japan), World Sci., River Edge, N.J., 2001, 196–219.
  • [52] H. Nakajima, “Geometric construction of representations of affine algebras” in Proceedings of the International Congress of Mathematicians, Vol. I (Beijing, 2002), Higher Ed., Beijing, 2002, 423–438.
  • [53] H. Nakajima, t-analogs of q-characters of Kirillov-Reshetikhin modules of quantum affine algebras, Represent. Theory 7 (2003), 259–274.
  • [54] H. Nakajima, Quiver varieties and t-analogs of q-characters of quantum affine algebras, Ann. of Math. (2) 160 (2004), 1057–1097.
  • [55] H. Nakajima, “t-analogs of q-characters of quantum affine algebras of type E6, E7, E8,” in Representation Theory of Algebraic Groups and Quantum Groups, Prog. in Math. 284, Birkhäuser, Boston, 2010, 257–272.
  • [56] F. Qin, Quantum cluster variables via Serre polynomials, preprint, arXiv:1004.4171v2 [math.QA]
  • [57] A. Schofield, General representations of quivers, Proc. London Math. Soc. (3) 65 (1992), 46–64.
  • [58] P. Sherman and A. Zelevinsky, Positivity and canonical bases in rank 2 cluster algebras of finite and affine types, Mosc. Math. J. 4 (2004), no. 4, 947–974.
  • [59] M. Varagnolo and E. Vasserot, “Perverse sheaves and quantum Grothendieck rings” in Studies in Memory of Issai Schur (Chevaleret/Rehovot, Israel, 2000), Progr. Math. 210, Birkhäuser, Boston, 2003, 345–365.